A 56-year-old member asked:
Disclaimer

Can diuretics cause rapid heart rate?

1 doctor answer
Dr. Steven Ajluni
34 years experience in Cardiology
Diuretics: Hypovolemia produces tachycardia through compensatory mechanisms that occur through the carotid baroreceptors and renal perfusion feedback mechanisms to stimulate the sympathetic nervous system.
Answered on Dec 27, 2018
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 66-year-old female asked:
Dr. Andrew Shiller
25 years experience in Physical Medicine and Rehabilitation
Yes and no: Diuretics don't typically cause palpitations as a direct side effect. But diuretics can cause the body to lose potassium and/or magnesium. Low magnes ... Read More
1
1 thank
A 31-year-old female asked:
Dr. Ehab Kasasbeh
19 years experience in Cardiology
Swelling: Swelling in the intestinal wall. Some diuretics are better absorbed in this setting by mouth. If this fails then IV diuretics. Hope this helps.
2
2 thanks
A 54-year-old member asked:
Dr. Bryan Treacy
34 years experience in Gynecology
Yes: Diuretic use can alter blood chemistry, specifically potassium levels that can alter the rhythm of the heart. See your doctor.
A 21-year-old male asked:
Dr. Maha Mikhail
Specializes in Cardiac Electrophysiology
High HR : It is not clear why your heart rate is that high. I wonder if it is irregular and you might then have atrial fibrillation. As for now, it looks bette ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month